Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 132, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2020, 5:28 PM MDT for Cherry County, Grant County, Sheridan County, Nebraska. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2020, 5:28 PM MDT (23:28 UTC)
- Expired
- Jun 25, 2020, 6:30 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Grant County, NE, Sheridan County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:40 PM MDT | TSTM WND GST 60 | 8 N Bingham, NE | |
| Jun 25, 5:41 PM MDT | HAIL 0.7 | 8 N Bingham, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354
WUUS53 KLBF 252328
SVRLBF
NEC031-075-161-260030-
/O.NEW.KLBF.SV.W.0132.200625T2328Z-200626T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
528 PM MDT Thu Jun 25 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherry County in north central Nebraska...
Northwestern Grant County in west central Nebraska...
Southeastern Sheridan County in the Panhandle of Nebraska...
* Until 630 PM MDT.
* At 528 PM MDT, severe thunderstorms were located along a line
extending from 22 miles south of Medicine Lake to 10 miles
northwest of Ashby, moving south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Ashby around 605 PM MDT.
Other locations impacted by these severe thunderstorms include
Speckel Meir Lake, Bingham, Round Lake, Dipping Vat Meadow, Dominick
Lake, Finnegan Lake, Whitman Road crossing the North Branch of the
Middle Loup River, Sevenmile Hill, Intersection of Highway 61 and
Survey Valley Road and Mother Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4227 10211 4240 10176 4249 10133 4231 10116
4190 10207 4201 10207
TIME...MOT...LOC 2328Z 352DEG 14KT 4240 10148 4215 10205
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
JC2 follow-up statements
310
WWUS53 KLBF 252335
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
535 PM MDT Thu Jun 25 2020
NEC031-075-161-260030-
/O.CON.KLBF.SV.W.0132.000000T0000Z-200626T0030Z/
Cherry NE-Grant NE-Sheridan NE-
535 PM MDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHWESTERN CHERRY...NORTHWESTERN GRANT AND SOUTHEASTERN
SHERIDAN COUNTIES...
At 534 PM MDT, severe thunderstorms were located along a line
extending from 23 miles south of Medicine Lake to 9 miles northwest
of Ashby, moving south at 15 mph.
These are very dangerous storms.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
These severe storms will be near...
Ashby around 605 PM MDT.
Other locations impacted by these severe thunderstorms include
Speckel Meir Lake, Bingham, Round Lake, Dipping Vat Meadow, Dominick
Lake, Finnegan Lake, Whitman Road crossing the North Branch of the
Middle Loup River, Sevenmile Hill, Intersection of Highway 61 and
Survey Valley Road and Mother Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4227 10211 4240 10176 4249 10133 4231 10116
4190 10207 4201 10207
TIME...MOT...LOC 2334Z 352DEG 14KT 4239 10148 4214 10205
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
$$
JC969
WWUS53 KLBF 252358
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
558 PM MDT Thu Jun 25 2020
NEC031-075-161-260030-
/O.CON.KLBF.SV.W.0132.000000T0000Z-200626T0030Z/
Cherry NE-Grant NE-Sheridan NE-
558 PM MDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHWESTERN CHERRY...NORTHWESTERN GRANT AND SOUTHEASTERN
SHERIDAN COUNTIES...
At 557 PM MDT, severe thunderstorms were located along a line
extending from 18 miles north of Whitman to 5 miles west of Ashby,
moving south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Ashby around 605 PM MDT.
Other locations impacted by these severe thunderstorms include
Speckel Meir Lake, Bingham, Dipping Vat Meadow, Dominick Lake,
Finnegan Lake, Whitman Road crossing the North Branch of the Middle
Loup River, Sevenmile Hill, Intersection of Highway 61 and Survey
Valley Road and Mother Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4219 10210 4238 10171 4248 10136 4249 10134
4231 10116 4190 10207 4201 10207
TIME...MOT...LOC 2357Z 352DEG 15KT 4230 10146 4201 10204
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:23 PM MDT, 5 minutes earlier.
Area forecast discussion, Jun 25, 5:23 PM MDT, 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE Issued by National Weather Service Rapid City SD 623 PM CDT Thu Jun 25 2020 .SHORT TERM...(This evening through Friday night) Issued at 241 PM CDT Thu Jun 25 2020 Strong to severe storms are expected mid afternoon through this evening as a disturbance aloft and surface cold front pushes across the region. Thunderstorms are expected to develop across the northwest sandhills and northeast CO by mid afternoon and slowly push south and east across the forecast area this evening. SBCAPES to 4000 J/kg with steep lapse rates above 8C/km and 0-6km bulk shear from 20 to 35KT will support strong to severe storms. The latest HREF and NAMnest, both indicate a line of storm in northeast Co expanding northward across the central Sandhills and southwest this evening as another line of storms develops from sctrl SD and the northwest Sandhills and spreads southeast across north central Nebraska this evening. The greatest threats will be large hail and damaging winds. Low level helicity values 100 to 200 m^2/s^2 north of I80, an isolated tornado cannot be ruled out. Storms will begin as discrete with a few supercells possible. within a few hours, storms will likely for into a line and become more linear, with damaging winds and large hail possible The best chance for severe storms will be between 4pm CDT and 10pm CDT. Storms will also have the potential for heavy rainfall, with localized flooding possible. Latest WPC has a marginal risk for flooding mainly near and north of the Niobrara and Elkhorn river basins. Most of the showers and thunderstorms should exit the eastern zones around midnight, as a second area develops across the panhandle and northwest Sandhills after midnight, which should gradually diminish. On Friday, most mesoscale models keep western Nebraska dry on Friday with fairly subsident conditions behind the cold front. Winds will be northerly at 10 to 15 mph, becoming northeast in the afternoon. The best upslope flow will be near the Co Front Range and eastern plains of CO. Most mesoscale models including the NAM and GFS indicate late afternoon development to our west and southwest. The best chances will be near and south of I80 Friday evening and overnight. .LONG TERM...(Saturday through Thursday) Issued at 241 PM CDT Thu Jun 25 2020 An upper trough from WY back west of the Four Corners Saturday morning will advance east and should trigger scattered thunderstorms across northeast CO and the Nebraska panhandle late afternoon. Moisture and instability will increase as southerly winds persist. The GFS, NAM and NAMnest all indicate convection late afternoon far western counties to spread east during the evening/overnight. 0-6km bulk shear 25 to 30KT and MUCAPES to 3000 J/KG mainly south of Highway 2 suggest a few strong storms may occur across central and southern areas Saturday evening. For Sunday through Tuesday, a rather deep upper trough in the Pacific NW will deepen across the Great Basin. Western Nebraska a will remain in an amplified southwest flow aloft during this time. This will result in main dry and warm conditions. Any thunderstorms that do develop should be isolated and mainly occur during the evening hours. Highs Sunday and Monday to range in the mid to upper 90s. With fairly deep surface low pressure near the Front Range, a breezy south wind expected Sunday and Monday. A more organized chance for thunderstorms arrives Tuesday night. The upper trough will lift northeast over the Rockies and High Plains with upper height falls occurring across the adjacent Central Plains This upper trough will lift north Wednesday and Thursday with upper height rises expected by Thursday across the Central U.S. Continued chances for thunderstorms Wednesday and Thursday. Temperatures remain warm Tuesday through next Thursday mainly in the 80s to around 90. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 623 PM CDT Thu Jun 25 2020 Scattered thunderstorms will cross the area through this evening, with some strong/severe storms and local IFR conditions. Another disturbance may bring some high based storms to western portions of the area after midnight tonight, with storms spreading eastward through mid morning Friday. Mainly VFR conditions with these storms, although brief MVFR vsby possible in stronger storms. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Johnson
Hazardous weather outlook, Jun 25, 2:18 PM MDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Thu Jun 25 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-262030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Thu Jun 25 2020 /218 PM MDT Thu Jun 25 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected across the Sandhills into southwest and north central Nebraska. The greatest threat for severe thunderstorms will generally be between the South Dakota border and Interstate 80. Main threats include large hail, damaging winds and locally heavy rainfall, an isolated tornado cannot be ruled out. There is also a risk for significantly large hail across portions of northern Nebraska. Generally across Cherry County into northwest Brown and western Keya Paha counties. Thunderstorms are expected to continue to move southeast through the evening hours. By late evening the main hazard will become a heavy rain threat, localized flooding is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Chances for isolated to scattered thunderstorms continue through the weekend into next week. There is a slight risk for severe thunderstorms across far southwest Nebraska for Friday with a marginal risk mainly along and south of interstate 80. Severe weather threat for the weekend remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday afternoon and Thursday night. Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 25, 3:56 PM MDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service North Platte NE 356 PM MDT Thu Jun 25 2020 NEZ023-035-252230- Grant NE-Arthur NE- 356 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR AND SOUTH CENTRAL GRANT COUNTIES UNTIL 430 PM MDT... At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Arthur, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sand Puddin Lake, Three Mile Lake, Velma and Jensen Lake. This includes Highway 61 between mile markers 126 and 143. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for west central Nebraska. LAT...LON 4154 10198 4176 10198 4184 10168 4163 10148 TIME...MOT...LOC 2156Z 252DEG 21KT 4169 10182 Roberg
Special weather statement, Jun 25, 3:59 PM MDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service North Platte NE 359 PM MDT Thu Jun 25 2020 NEZ004-252230- Sheridan NE- 359 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY UNTIL 430 PM MDT... At 359 PM MDT, Doppler radar was tracking a strong thunderstorm near Gordon, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gordon, Clinton, Hoover Lake and Intersection of Highway 27 and Mills Road. This includes Highway 20 between mile markers 96 and 111. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of Nebraska. LAT...LON 4276 10248 4293 10241 4299 10209 4267 10209 TIME...MOT...LOC 2159Z 285DEG 12KT 4283 10228 Roberg
Special weather statement, Jun 25, 4:59 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
459 PM MDT Thu Jun 25 2020
NEZ035-252330-
Arthur NE-
459 PM MDT Thu Jun 25 2020
...STRONG THUNDERSTORM OVER NORTHERN ARTHUR COUNTY...
At 459 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Arthur, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Arthur, Sand Puddin Lake, Velma, Three Mile Lake, Haythorn Lake and
Jensen Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek safe shelter inside a building or vehicle until this storm has
passed.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
west central Nebraska.
LAT...LON 4175 10174 4174 10169 4163 10147 4151 10176
4166 10192
TIME...MOT...LOC 2259Z 240DEG 16KT 4164 10175
JCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:20 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| Jun 24, 6:37 PM MDT | Special Weather Statement | LBF | Logan | 38 min |
| Jun 24, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jun 25, 3:56 PM MDT | Special Weather Statement | LBF | Arthur | 34 min |
| Jun 25, 3:59 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 25, 4:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 25, 4:48 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 35 min |
| Jun 25, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jun 25, 4:59 PM MDT | Special Weather Statement | LBF | Arthur | 31 min |
| Jun 25, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 76 min |
| Jun 25, 5:48 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.